MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. EXTRA LOW FLOW GAS TUBE

SHIRAKAWA OLYMPUS CO., LTD. EXTRA LOW FLOW GAS TUBE
Model Number MAJ-1816
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, during reprocessing, the extra low flow gas tube had black foreign substance.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The serial number of the subject device was not provided.The subject device has been returned to olympus for evaluation and the reported issue was confirmed.It was noted, a foreign object was confirmed inside the device, though it was not black.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The customer answered the following: did you disinfect the surface of this product with gauze moistened with disinfectant ethanol? (did you soak it in water or in disinfectant solution?) no.Did you use a hard cloth to clean the dirt? the surface is wiped with disinfectant alcohol, but gauze, etc.Is also used.Have you ever used it without drying it thoroughly after cleaning? there is a possibility.When autoclaving was previously recommended, autoclaving was performed, but due to the recommendation change, alcohol wiping is now used.After changing it, a foreign object occurred.As for the foreign matter, i think it may be mold caused by the inflow of steam.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the foreign material was unable to be identified and the root cause was unable to be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to h6 (3331 was inadvertently added on the previous report and should be removed).The foreign material appeared to be mold.The previous investigation results do not change.Olympus will continue to monitor field performance for this device.

Brand Name
EXTRA LOW FLOW GAS TUBE
Common Device Name
EXTRA LOW FLOW GAS TUBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17344615
Report Number3002808148-2023-07235
Device Sequence Number12384143
Product Code FCX
UDI-Device Identifier04953170262562
UDI-Public04953170262562
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer09/01/2023
09/15/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/07/2023
09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL NUMBER: UCR, NO SERIAL NUMBER PROVIDED
Patient SexUnknown